Alert archive / Louisiana / Flash Flood Warnings in 2012
Flash Flood Warning 5, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 3, 2012, 12:29 PM CST for 5 parishes in Louisiana. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 3, 2012, 12:29 PM CST (18:29 UTC)
- Expired
- Feb 3, 2012, 2:30 PM CST
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Madison Parish, LA, Tensas Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 2:00 PM CST | FLASH FLOOD | Ferriday, LA | ROADS FLOODED IN CONCORDIA PARK. SEVERAL HOMES WITH WATER ALL AROUND THEM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 91 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727
WGUS54 KJAN 031829
FFWJAN
LAC025-029-041-065-107-032030-
/O.NEW.KJAN.FF.W.0005.120203T1829Z-120203T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1229 PM CST FRI FEB 3 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CATAHOULA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF LARTO...
CONCORDIA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...MONTEREY...VIDALIA...FERRIDAY...
FRANKLIN PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF WINNSBORO...
SOUTHERN MADISON PARISH IN NORTHEAST LOUISIANA...
TENSAS PARISH IN NORTHEAST LOUISIANA...
* UNTIL 230 PM CST
* AT 1229 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
7 MILES NORTHEAST OF WISNER TO ACME...MOVING EAST AT 10 MPH.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR
INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FROGMORE...CROWVILLE...LEE BAYOU...SLOCUM...WEST FERRIDAY...
CLAYTON...COOTER POINT...DEER PARK...NEWLIGHT...SPOKANE...HELENA...
WATERPROOF...LAKE BRUIN...NEWELLTON...SOMERSET AND AFTON
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE AS ADDITIONAL
STORMS IN CENTRAL LOUISIANA MOVE NORTHEAST. THESE RAINS WERE CAUSING
FLOODING AROUND THE ALEXANDRIA AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
CONTACT LOCAL LAW ENFORCEMENT AND THEY WILL RELAY FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.
&&
LAT...LON 3193 9201 3193 9191 3217 9188 3238 9108
3217 9105 3223 9107 3176 9136 3176 9126
3163 9152 3157 9140 3152 9152 3137 9147
3141 9158 3128 9151 3126 9165 3103 9162
3103 9163 3120 9170 3128 9202
$$
40What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 3, 10:34 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 3, 10:34 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1034 AM CST FRI FEB 3 2012 .UPDATE...WIDESPREAD SWATH OF MOSTLY RAIN CONTINUES ACROSS THE REGION THIS MORNING. THIS HAS BROUGHT ROUGHLY 1.5-3 INCHES OF RAIN TO PORTIONS OF THE REGION...PARTICULARLY THE SOUTHWEST AND WEST WHERE SOME OF THE HEAVIER BANDS HAVE TRAINED. SOME STRONGER CONVECTION IS MOVING INTO THIS SAME AREA WITH ISOLATED THUNDERSTORMS. THIS AREA OF RAIN IS SLOWLY MOVING NORTHWARD BUT ADDITIONAL SHOWERS CONTINUE TO MOVE INTO AREAS WHERE THE BULK OF THE RAIN HAS EXITED. THE AIRMASS IS DEFINITELY MOIST WITH 320-323K THETA-E AIR OVER THE REGION AND AS INDICATED PER THE 12Z KJAN SOUNDING WITH PW VALUES OF 1.46 INCHES. CLOUD COVER WILL LIKELY INHIBIT MUCH INSOLATION TODAY...BUT WITH WAA OCCURRING...WE SHOULD STILL REACH INTO THE 60S AND 70S. HOWEVER WITH SUCH WIDESPREAD RAIN AND CLOUDS...WE MAY NOT WARM AS MUCH AS FORECAST AND HAVE DROPPED HIGHS A FEW DEGREES THIS AFTERNOON..WHICH MAY NOT EVEN BE ENOUGH IN SOME AREAS FURTHER TO THE NORTH. THERE IS STILL SOME POTENTIAL FOR AN ISOLATED STRONG TO SEVERE STORMS...MAINLY IN THE SOUTHWESTERN AREAS THIS AFTERNOON WITH THE MAIN POTENTIAL BEING WIND GUSTS WITH A TORNADO POTENTIAL BEING A LESSER BUT NON-ZERO THREAT GIVEN 0-1KM HELICITY VALUES EXCEEDING 150-200 M2/S2 PER RUC ANALYSIS. SEEMS THE BETTER POTENTIAL FOR SVR STORMS WOULD BE IN THE SOUTHWEST WHERE THE LIFTING WARM FRONT HAS MADE BETTER HEADWAY THAN POINTS FURTHER NORTH. WILL MAKE SOME ADJUSTMENTS TO THE HWO TO BETTER OUR THINKING FOR TODAY. /28/ && .AVIATION...LOTS OF RAIN ACROSS THE FORECAST AREA THIS MORNING HAS THUS FAR NOT TRIGGERED A WHOLE LOT OF CEILINGS BELOW 3 KFT...ALTHOUGH VISIBILITIES HAVE BEEN IN THE MVFR RANGE AT TIMES PURELY BECAUSE OF RAINFALL RATES. ANTICIPATE CEILINGS TO COME DOWN TO MVFR LEVELS IN MOST AREAS THROUGH THE DAY GRADUALLY AS A WARM FRONT LIFTS NORTH OF THE REGION AND ALLOWS BETTER LOW LEVEL MOISTURE TO FEED IN FROM THE SOUTH. EXPECTING WIDESPREAD RA TO GENERALLY BECOME CONFINED TO AREAS NORTH OF I-20 BY THIS AFTERNOON WITH SHOWERS AND STORMS BECOMING MORE HIT AND MISS ALONG AND SOUTH OF I-20. WINDS WILL MAINLY REMAIN LESS THAN 10 KTS...BUT WILL VEER FROM EAST TO SOUTH THROUGH THE DAY AT MOST SITES AS THE WARM FRONT LIFTS THROUGH. FOR TONIGHT EXPECT FAR LESS RAIN AROUND THAN THIS PAST NIGHT BUT LOW CLOUDS AND SOME FOG WILL BE AN ISSUE...THEREFORE FLIGHT CATS WILL BE BELOW VFR IN MOST CASES. /BB/ && .PREV DISCUSSION... /ISSUED 355 AM CST FRI FEB 3 2012/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT...NUMEROUS TO WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WITH A FEW POTENTIALLY STRONG TO SEVERE EXPECTED TODAY AND SATURDAY. DRIER CONDITIONS AND MORE SEASONABLE TEMPERATURES EXPECTED FOR THE FIRST PART OF THE WORK WEEK AFTER THE COLD FRONTAL PASSAGE. CURRENTLY...REGIONAL RADARS SHOWING BROAD AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS OVER LA AND SW MS...MOVING NNE ALONG THE MS RIVER WITH SOME LIGHTER SHOWERS NOTED FARTHER EAST ENTERING THE HWY-98/84 CORRIDOR. THIS CONVECTIVE COMPLEX WILL CONTINUE TO MIGRATE NNE ALONG THE MS RIVER THROUGH THE MORNING HOURS IN ASSOCIATION WITH A S/WV ANALYZED BY GFS/NAM. SOME LOCATIONS ACROSS NE LA/SE AR AND NE MS DELTA REGIONS COULD RECEIVE 2-3 INCH TOTALS THROUGH MIDNIGHT TONIGHT WITH CURRENT SHOWER ACTIVITY AND ADDITIONAL DEVELOPMENT THIS AFTERNOON. DEVELOPMENT OF MORE VIGOROUS THUNDERSTORMS SHOULD OCCUR THIS AFTERNOON ACROSS WESTERN AREAS AS NAM/GFS CONTINUE TO INDICATE 700-1500 J/KG MUCAPE VALUES IN PRESENCE OF MODEST ISENTROPIC UPGLIDE AND S/WV MESOSCALE LIFT. A FEW STRONG TO SEVERE TSTORMS APPEAR POSSIBLE ALONG AND WEST OF A BROOKHAVEN TO GREENVILLE MISSISSIPPI LINE WITH MAIN HAZARDS OF 60 MPH WIND GUSTS AND QUARTER HAIL. OF NOTE...BUFR SOUNDINGS PICKING UP ON CURRENT DEWPOINTS RUNNING A BIT LOW AND INDICATING 900-1400 J/KG SBCAPE ACROSS NE LA/SW MS THIS AFTERNOON. THESE VALUES WILL BE IN SPATIAL PROXIMITY TO 0-1 KM SRH VALUES 140-220 M2/S2 ALONG THE LIFTING WARM FRONT...POTENTIALLY INCREASING THE STILL MARGINAL TORNADO RISK. LATEST SPC WRF OUTPUT DOES INDICATE SOME WEAK ROTATING UPDRAFTS ACROSS THE AFOREMENTIONED AREAS AND RUC/NAM EVOLUTION WILL NEED TO BE MONITORED IN FUTURE UPDATES. WILL LEAVE OUT TORNADO WORDING OF HWO FOR NOW GIVEN LOW CONFIDENCE IN MARGINAL ENVIRONMENT. TSTORMS WILL WEAKEN THROUGH THE EVENING AS INSTABILITY DECREASES AND OVERALL LIFT SUBSIDES. AS THE S/WV PULLS OUT OF REGION TONIGHT AND EARLY SATURDAY...A LULL IN PRECIP COVERAGE AND INTENSITY LOOKS LIKELY GOING INTO SATURDAY MORNING ALONG AND SOUTH OF THE TRACE. THE LULL IS FURTHER SUPPORTED BY SIMULATED REFLECTIVITY OUTPUT FROM NMM/ARW/SPC WRF AND QPF OUTPUTS FROM GFS/NAM AND THE EC TO SOME DEGREE. BY SAT AFTERNOON AND EVENING HOWEVER...INSTABILITY WILL BUILD /1000-1500 J/KG MUCAPE/ ACROSS SRN 2/3RDS OF REGION AS QUALITY WARM SECTOR BECOMES ESTABLISHED WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE ONCE AGAIN. MAIN RISKS CONTINUE TO BE WIND GUSTS OF 60 MPH..QUARTER HAIL...AND ONE TR TWO TORNADOES CAN'T BE RULED OUT. LOW AND DEEP LAYER SHEAR APPEAR MORE MARGINAL THAN PREVIOUS RUNS WITH REDUCED WIND SPEEDS THROUGH THE VERTICAL COLUMN...POTENTIALLY REDUCING THE TORNADO LIKELIHOOD HOWEVER. AREA BUFR SOUNDINGS INITIALLY SHOW LOW-LVL CURVED HODOGRAPHS EARLY SATURDAY BUT QUICKLY BECOME UNIDIRECTIONAL BEFORE INSTABILITY BUILDS. THE FRONT WILL SWEEP THROUGH BY LATE SATURDAY NIGHT INTO SUNDAY MORNING WITH POTENTIAL FOR TRAILING SHOWERS/ISOLATED TSTORMS BEHIND THE FRONT SUNDAY MORNING. /ALLEN/ LONG TERM...SUNDAY THROUGH FRIDAY...COME SUNDAY MORNING THE COLD FRONT IS EXPECTED TO BE OVER OUR SOUTHEAST ZONES WHILE THE WEAKENING CLOSED LOW CONTINUES OVER THE CENTRAL PLAINS. MODELS AGREE THAT THE COLD FRONT WILL EXIT OUR SOUTHEAST MOST ZONES BEFORE NOON WHILE THE CLOSED LOW MOVES OVER THE MID MISSISSIPPI VALLEY. SURFACE HIGH PRESSURE CENTERED OVER THE CENTRAL PLAINS WILL BUILD INTO OUR AREA IN THE WAKE OF THE COLD FRONT BRINGING COOLER AND DRIER AIR...BUT OUR FLOW ALOFT WILL REMAIN SOUTHWESTERLY. MODELS STILL SHOW A WEAK WAVE IN THE SOUTHWEST FLOW THAT MAY SQUEEZE OUT SOME LIGHT RAIN SUNDAY NIGHT. MONDAY THE CLOSED LOW WILL SHIFT INTO THE OHIO VALLEY WITH INDUCED MID LEVEL RIDGING MOVING OVER OUR CWA. THE SURFACE HIGH WILL BE WEAKENING BUT SHIFT EAST OVER THE OZARKS MAINTAINING A DRY NORTH LOW LEVEL FLOW ACROSS OUR CWA THROUGH MONDAY NIGHT. THIS WILL RESULT IN COOLER AND DRIER WEATHER THROUGH MONDAY NIGHT. SPLIT FLOW REGIME WILL CONTINUE THROUGH THE END OF THE WEAK WITH MODEL DIFFERENCES EMERGING IN THE POSITION AN STRENGTH OF ANOTHER CLOSED LOW AND NORTHERN STREAM DISTURBANCES. TUESDAY ANOTHER NORTHERN STREAM SHORTWAVE WILL BE MOVING INTO THE CENTRAL PLAINS WHILE ANOTHER CLOSED LOW MOVES OVER SOUTHERN CALIFORNIA. THE ECMWF IS STRONGER WITH THE NORTHERN STREAM SHORTWAVE AND FARTHER SOUTH WITH THE CLOSED LOW THAN THE GFS AND ENSEMBLES BY WEDNESDAY. WITH HIGH PRESSURE AT THE SURFACE CONTINUING TO BE CENTERED NORTH OF OUR AREA THE GULF WILL REMAIN CLOSED AND THE DISTURBANCE WILL HAVE LIMITED MOISTURE TO WORK WITH. WL LEAN TOWARD THE ECMWF HERE AND CUT GFS MOS POPS TUESDAY THROUGH WEDNESDAY. GREATER MODEL DIFFERENCES COME INTO PLAY THURSDAY AND FRIDAY. THE GFS KEEPS THE CLOSED LOW NEAR BAJA WHILE THE ECMWF IS FARTHER SOUTH WHILE THE ECMWF IS STRONGER WITH ANOTHER NORTHERN STREAM SHORTWAVE. BOTH MODELS FOR DIFFERENT REASONS AGREE THAT RAIN CHANCES WILL INCREASE LATE THURSDAY INTO FRIDAY DUE TO THESE FEATURES SO HAVE ACCEPTED GFS POPS FOR FRIDAY. TEMPERATURES WILL BE COOLER THROUGH THE PERIOD AS COMPARED TO THE LAST WEEK...BUT AFTERNOON HIGHS AND MORNING LOWS WILL STILL REMAIN ABOVE NORMAL THROUGH FRIDAY. /22/ && .AVIATION... ROAD AREA OF MODERATE TO HEAVY SHOWERS WITH EMBEDDED THUNDERSTORMS IS SHIFTING NNE ALONG THE MISSISSIPPI RIVER. +RA TO +TSRA WILL BEGIN TO IMPACT KJAN AND KGLH OVER THE NEXT 1-2 HOURS. KGWO AND KHBG WILL BE NEXT THROUGH THE EARLY MORNING HOURS AS PRECIPITATION SPREAD NE TOWARDS KMEI AND KGTR BY LATE MORNING. REDUCED VISIBILITIES OF 2SM AT TIMES IN HEAVIER DOWNPOURS WILL BE POSSIBLE AS CIGS WILL DROP TO 0.7-1.5 KFT THROUGH THE EARLY AND LATE MORNING HOURS. ADDITIONAL TURBULENCE CAN BE EXPECTED WITH STORM TOPS NEAR 40 KFT. HEAVIER PRECIP WILL SHIFT NORTH OF REGION BY TONIGHT WITH IFR CONDITIONS EXPECTED DUE TO LOW CIGS AND SOME PATCHY GROUND FOG THRU SAT MORNING. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 60 75 50 / 100 44 88 69 MERIDIAN 66 58 74 54 / 91 52 80 85 VICKSBURG 68 61 75 46 / 100 54 89 45 HATTIESBURG 68 60 75 57 / 73 50 72 80 NATCHEZ 69 63 75 49 / 100 44 92 45 GREENVILLE 64 60 72 43 / 100 80 92 34 GREENWOOD 64 62 74 46 / 100 86 90 50 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/50
Hazardous weather outlook, Feb 3, 10:50 AM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1050 AM CST FRI FEB 3 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047-053-059>061- 041700- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA- WARREN-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 1050 AM CST FRI FEB 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN MISSISSIPPI...NORTHEASTERN LOUISIANA...AND EXTREME SOUTHEASTERN ARKANSAS. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60 MPH WINDS AND TORRENTIAL DOWNPOURS WILL BE POSSIBLE THROUGH THIS EVENING ALONG AND WEST OF A BROOKHAVEN...TO VICKSBURG...TO EUDORA LINE. IN ADDITION...A BRIEF TORNADO IS NOT OUT OF THE QUESTION ALONG AND SOUTHWEST OF A RAYVILLE TO MEADVILLE LINE...AS WELL AS POCKETS OF HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. STORMS SHOULD WEAKEN OR DEPART FOR THE OVERNIGHT HOURS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 60 MPH WINDS AND QUARTER SIZED HAIL WILL BE POSSIBLE ONCE AGAIN SATURDAY AFTERNOON AND EVENING AHEAD OF A SLOW MORNING COLD FRONT. A TORNADO OR TWO CANNOT BE RULED OUT. THE STRONG TO SEVERE WEATHER RISK WILL END BY LATE EVENING HOURS OF SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...COULD POSSIBLY BE NEEDED THROUGH THIS EVENING AND THEN AGAIN TOMORROW. MSZ018-019-025>039-041>046-048>052-054>058-062>066-072>074-041700- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION- LAMAR-FORREST- 1050 AM CST FRI FEB 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI AND MUCH OF CENTRAL AND NORTHWESTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT MODERATE TO OCCASIONALLY HEAVY RAIN TODAY...MAINLY ACROSS CENTRAL MISSISSIPPI...COULD LEAD TO SOME MINOR TO MODERATE PONDING OF WATER ISSUES. HOWEVER...FLASH FLOODING IS GENERALLY NOT ANTICIPATED IN THESE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 60 MPH WINDS AND QUARTER SIZED HAIL WILL BE POSSIBLE ON SATURDAY AFTERNOON AND EVENING AHEAD OF A SLOW MORNING COLD FRONT. A TORNADO OR TWO CANNOT BE RULED OUT. THE STRONG TO SEVERE WEATHER RISK WILL END BY THE EARLY MORNING HOURS OF SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, Feb 3, 10:58 AM CST, 1 hour 31 minutes before
LAZ024-026-031740-
CONCORDIA LA-CATAHOULA LA-
1058 AM CST FRI FEB 3 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1058 AM CST FRI FEB 3 2012
...STRONG THUNDERSTORMS IN THE VICINITY OF LARTO LAKE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LARTO AT 1058 AM CST...MOVING
NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN CATAHOULA AND NORTHERN CONCORDIA PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3138 9202 3139 9201 3145 9201 3171 9171
3152 9153 3129 9191 3129 9192
TIME...MOT...LOC 1658Z 229DEG 18KT 3141 9190
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 10:58 AM CST | Special Weather Statement | JAN | Concordia | 42 min |
| Feb 3, 11:30 AM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 60 min |
| Feb 3, 12:30 PM CST | Severe Thunderstorm Warning | JAN | Concordia | 60 min |
Nearby
Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.